MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-L-320
Medical Device Problem Codes Off-Label Use (1494); Osseointegration Problem (3003); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
Gave surgeon the wrong implant.Cemented patella was put in, in an uncemented nature.A second surgery is required to remove patella and place a correct patella.
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect selection (surgeon was given wrong implant.Cemented patella was put in, in an uncemented nature) and loosening was reported.Conclusion: the event indicates that the surgeon planned to use an uncemented patella, but used a cemented patella in an uncemented nature by mistake.It took a week to discover, patella implant became loose.Packaging insert qin 4376 rev ab indicates "components labeled for ¿cemented use only¿ are to be implanted only with bone cement".Based on the provided information it has been determined that this event is associated with an off-label application.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYM PATELLA A32X10
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10499243
Report Number0002249697-2020-01800
Device Sequence Number19573590
Product Code MBH
UDI-Device Identifier07613327049855
UDI-Public07613327049855
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number5551-L-320
Device Catalogue Number5551L320
Device Lot NumberLJT691
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR